Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 128, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 5:42 PM CDT for Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 5:42 PM CDT (22:42 UTC)
- Expired
- May 7, 2007, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 072244
FFWEWX
TXC465-080245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 945 PM CDT
* AT 542 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS MOVING INTO VAL VERDE COUNTY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL QUICKLY
CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMINOLE
CANYON STATE PARK...PANDALE AND LOMA ALTA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$2 follow-up statements
000
WGUS74 KEWX 072331
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT MON MAY 7 2007
TXC465-080245-
VAL VERDE TX-
629 PM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR VAL
VERDE COUNTY...
AT 624 PM CDT...HEAVY RAIN CONTINUED OVER SOUTHERN VAL VERDE COUNTY.
ADDITIONAL RAINFALL IS EXPECTED THROUGH THIS EVENING AND TONIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANDALE...LOMA ALTA...LANGTRY AND JUNO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 080234
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CDT MON MAY 7 2007
TXC465-080245-
VAL VERDE TX-
931 PM CDT MON MAY 7 2007
...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY WILL BE ALLOWED TO
EXPIRE AT 945 PM CDT...
AT 930 PM CDT...THE STRONGEST OF THE THUNDERSTORMS HAVE MOVED OUT OF
VAL VERDE COUNTY. SCATTERED LIGHT RAIN SHOWERS ARE EXPECTED
TONIGHT...BUT WILL ONLY PRODUCE AN ADDITIONAL FEW HUNDREDTHS OF AN
INCH OF RAINFALL.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:28 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 7, 3:28 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT MON MAY 7 2007 .DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND EXTEND INTO MEXICO. DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE FORECAST THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 87 66 84 64 / 20 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 68 85 64 83 58 / 20 20 20 10 20 DEL RIO INTL AIRPORT 71 83 69 78 66 / 70 60 50 40 40 SAN ANTONIO INTL AIRPORT 70 85 66 82 63 / 20 20 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: EDWARDS...KINNEY...REAL...VAL VERDE. && 03/11
Hazardous weather outlook, May 7, 5:52 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
In the hours before
Local storm report, May 7, 1:04 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL DEL RIO 29.38N 100.90W
05/07/2007 E0.50 INCH VAL VERDE TX LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL.
0830 AM FLASH FLOOD COMSTOCK 29.68N 101.17W
05/07/2007 VAL VERDE TX LAW ENFORCEMENT
HIGHWAYS 1024 AND 163 CLOSED.
0830 AM FLASH FLOOD 9 SW JUNO 30.06N 101.22W
05/07/2007 VAL VERDE TX CO-OP OBSERVER
LOW WATER CROSSINGS FLOODED AROUND HUDSPETH RIVER RANCH.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 5:51 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 7, 6:10 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 8:37 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| May 7, 10:17 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 7, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 86 min |
| May 7, 11:50 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more | 13 hr |
| May 7, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:06 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 7, 6:11 PM CDT | Flood Watch | EWX | Dimmit, Maverick, Uvalde, Zavala | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.